MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that, during an inspection, a piece of hair was observed inside the primary sealed packaging of a thal-quick chest tube set.No patient contact was made.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned for investigation.Images of the device were provided, however, by the distribution center.The images confirmed an unknown dark fiber near the scalpel.It appeared to be sealed within the packaging tray additionally, a document based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to release.The design history file describes potential failure modes associated with improper sterilization of the device and the proper risk controls are in place to identify these issues.The risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for complaint lot 9207774 revealed no reported nonconformances.A software search revealed no other complaints have been reported for the complaint device lot.There is no evidence to suggest there is any other nonconforming product in house or out in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product and the results of the investigation, cook has concluded that the failure mode was manufacturing related.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8672065
Report Number1820334-2019-01310
Device Sequence Number284814
Product Code GBX
UDI-Device Identifier00827002067875
UDI-Public(01)00827002067875(17)211002(10)9207774
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/02/2021
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1000
Device Lot Number9207774
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1